Hair Restoration Discussion Forum - By and For Hair Loss Patients
Go Back   Forum By and for Hair Loss Patients > Surgical Hair Restoration > Open Hair Loss Topics

Welcome! This forum has over 180,000 posts and 12,000 before and after photos going back several years. To research a topic or physician, click on "Search" and enter the name.

You are currently a guest with limited access. By joining our FREE community you can post on this forum, reply privately to other members and or create your own profile, blog and photo album. Registration is easy, private and free so Join Today!

If you have any problems with the registration or login process, please contact us. If you are new please visit our FAQ.

Open Hair Loss Topics Post your own new topic of discussion here.

Reply
 
LinkBack Thread Tools Search this Thread Display Modes
  #1   Top  
Old 08-17-2012, 11:26 PM
Shorty B's Avatar
Junior Member
Veteran Real Hair Club Member
 
Join Date: Nov 2006
Posts: 23
Last Online: 08-26-2012 07:19 PM
Default Beta Blockers and Hair Loss

I just started a very low dose of a beta blocker (metoprolol tartrate) two months ago and take 12.5 mg in Am and about 8 mg in PM. I could swear I'm noticing some more hair in my comb lately (from front and top), like 20 or so hairs a day. That problem had seemed to diminish greatly over the years as I would hardly ever notice hair in my comb anymore (most of it fell out in my 20's and the HT hair isn't going anywhere). I read that only about 1% of people even report hair loss on this drug and I'm not sure if that is at higher doses as 25 mg is the lowest does, with 50 and 100 mg being more typical. I only started taking this fro some benign PVC's I was having. I'm thinking of stopping the med after talking to cardio since it's not medically needed, it just reduces my symptoms. If the beta-blocker is causing thinning, are there any ones that don't given the low dosage I take. And...will my hair grow back?
Scheduled to get a HT with Dr. Dorin in Nov. It's been about 4 1/2 yrs since my last one with Dr. Katz.
Reply With Quote
  #2   Top  
Old 08-23-2012, 03:19 PM
michaeljames's Avatar
Senior Member
Guru Real Hair Club Member
 
Join Date: Feb 2012
Posts: 354
Last Online: 06-05-2013 09:20 PM
Default

Hey Mate,

Sorry to hear your experiencing that. Hair loss is a side effect of metoprolol tartrate. See if your prescribing physician can prescribe something else to treat the condition you have. All the Best, Michael
__________________
Michael James is a Patient Advocate for Dr. Parsa Mohebi, who is recommended on the Hair Transplant Network; and not a physician. Visit Us On: Facebook | YouTube | Twitter | LinkedIn

Comments give here are only for intellectual consideration and in no manner to be construed or accepted as medical advice. It is important to seek the advice of a physician in all medical circumstances including hair restoration, dietary or others directly or indirectly related to the subjects in this forum
Reply With Quote
  #3   Top  
Old 08-25-2012, 08:46 AM
RCWest's Avatar
Senior Member
Celestial Follicle Club Member
 
Join Date: Jul 2010
Posts: 2,025
Last Online: 09-05-2013 11:02 AM
Default

Most beta blockers list hair loss as a side effect, and I've read a lot about Toprol being notorious for it.
__________________
Finasteride 1.25 mg. daily
Avodart 0.5 mg. daily
Spironolactone 50 mg twice daily
5 mg. oral Minoxidil twice daily
Biotin 1000 mcg daily
Multi Vitamin daily

Damn, with all the stuff you put in your hair are you like a negative NW1?
Reply With Quote
  #4   Top  
Old 08-26-2012, 07:58 PM
Shorty B's Avatar
Junior Member
Veteran Real Hair Club Member
 
Join Date: Nov 2006
Posts: 23
Last Online: 08-26-2012 07:19 PM
Default

i'm seeing the cardiologist tomorrow morning and hopefully can get off it quickly. Anybody know if your hair (transplanted included) grows back if I've only been on this med for 10 weeks. I would hope so but heard somewhere that even if you stop taking a beta blocker the lose is usually permanent? Doen't seem to add up to me. Anybody with experience please let me know. Again, very lose does and short period of time on it.
Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 06:30 PM.